Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 8, 2018, 4:39 PM CDT for Concordia Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 4:39 PM CDT (21:39 UTC)
- Expired
- Sep 8, 2018, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WWUS84 KJAN 082139
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
439 PM CDT SAT SEP 8 2018
LAZ026-082230-
Concordia LA-
439 PM CDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH
UNTIL 530 PM CDT...
At 438 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ferriday, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Frogmore around 500 PM CDT.
Ferriday and West Ferriday around 530 PM CDT.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3167 9167 3165 9150 3163 9152 3161 9152
3159 9149 3159 9144 3154 9146 3153 9148
3153 9151 3152 9152 3150 9151 3147 9152
3151 9173
TIME...MOT...LOC 2138Z 198DEG 5KT 3154 9158
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:31 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 8, 3:31 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Jackson MS 331 PM CDT Sat Sep 8 2018 .DISCUSSION... This afternoon through Sunday... Showers/storms have increased over mainly western portions of the ArkLaMiss this afternoon in response to diurnal heating of the very moist airmass with precipitable water values above two inches. Frontal convergence associated with the persistent trough/front just to the west and a bit of southerly low/mid level flow is supporting organization of the convection into multicell segments. It should be noted that extensive stratus this morning delayed destabilization over the Greenville area resulting in the current relative minimum in convection, so showers/storms are a little slower to move into the upper Delta. A few strong wind gusts will be possible with the most intense storms, but not expecting an appreciable severe threat to develop as we go through the remainder of the afternoon into the early evening given generally poor lapse rates. The activity should wane as we go past sunset and before it can develop much farther east, but a chance for additional showers will remain through the night given continued influence from the trough. Eastern portions of the forecast area will be relatively quiet overall. For Sunday, eastward progression of the trough will enhance shower/ storm chances over most of the ArkLaMiss, especially as we go into the afternoon during max heating. We will continue the limited threat for flooding tomorrow and expand the area some based on the latest CAM guidance. /EC/ Tomorrow night through Saturday... A fairly wet and active period will persist across the region through much of the long term forecast period as a stalled frontal boundary and persistent troughing remain in place. A cold front is progged to be gradually sagging southeast into the ArkLaMiss tomorrow night with widespread showers and thunderstorms already ongoing across the area. This will be occurring as an associated mid/upper-level low fills and lifts through the Great Lakes region with troughing extending down into the Lower Mississippi River Valley. The cold front will become oriented parallel to the southwesterly flow aloft, thus stalling somewhere in the vicinity of the Delta/Natchez Trace corridor through the middle of next work week before washing out. Anomalous ridging over the Atlantic will also help keep persistent troughing and southwest flow in place, thus supporting continued showers and thunderstorms through at least Wednesday as multiple pieces of energy embedded within the southwest flow propagate through the area. The main concern during this period will be for localized flash flooding from multiple days of rainfall. PWATs will remain near 2.25" with 850mb theta-e values in the low 340s K which will support a few rounds of heavy rainfall. Overall rainfall totals will be in the 1-2" range, however locally higher amounts will be possible especially where convection trains. While these values normally wouldn't cause many issues, already saturated soils from recent rainfall will lower flash flooding thresholds. As such, will continue to advertise the ongoing limited risk for localized flash flooding in the HWO/graphics through Tuesday. In terms of severe weather, weak and near moist adiabatic lapse rates will preclude any widespread severe weather potential, although a few strong storms with locally gusty winds will definitely be possible. The troughing and southwesterly flow will give way to weak ridging by late week which will help gradually reduce shower and thunderstorm coverage, however at least scattered coverage will remain possible heading into next weekend. Uncertainty also increases during the later portion of the forecast period as the influence from current Tropical Storm Florence on the synoptic features remains to be seen with any degree of confidence. However, given a likely track well east of the ArkLaMiss guidance is in decent agreement on drier air making its way south into the region around the western side of the eventual storm track. /TW/ && .AVIATION... 18Z TAF discussion: A warm and humid airmass with light southerly flow ahead of cold front will support an abundance of cloud cover through the forecast period. IFR category stratus will likely develop over much of the area late tonight into early Sunday morning with slow lifting and mixing upward of the ceilings later in the morning. Otherwise, expect scattered diurnally enhanced SHRA/TSRA to affect mainly the GLH/GWO/JAN/HKS areas where the front will have greater influence. && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 86 70 80 / 43 70 59 58 Meridian 72 88 72 82 / 22 49 60 76 Vicksburg 73 87 69 79 / 44 73 55 52 Hattiesburg 73 89 73 84 / 19 39 40 76 Natchez 73 87 71 81 / 42 72 61 58 Greenville 72 78 67 78 / 58 70 25 32 Greenwood 73 82 67 77 / 53 69 33 38 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch until 7 PM CDT this evening for MSZ027. LA...None. AR...None. && TW/EC
Hazardous weather outlook, Sep 8, 3:28 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 328 PM CDT Sat Sep 8 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056- 059>063-092030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith- Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 328 PM CDT Sat Sep 8 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Sunday There is a limited threat for flash flooding as we go into Sunday afternoon due to the increased coverage of showers and storms with locally heavy downpours. Localized rainfall rates of one to two inches per hour will be possible on ground that is already soaked. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for extreme southeast Arkansas, portions of east central Mississippi, west central Mississippi, southwest Mississippi, portions of south central Mississippi, central Mississippi, northeast Louisiana, and all of north central Mississippi Sunday night through Tuesday. A limited threat for flash flooding will continue through Tuesday as a frontal boundary continues to focus mainly afternoon and evening showers and storms over mainly western and central portions of the ArkLaMiss region. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ052-057-058-064>066-072>074-092030- Lauderdale-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion- Lamar-Forrest- 328 PM CDT Sat Sep 8 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Sep 8, 3:15 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT SAT SEP 8 2018
ARZ074-075-LAZ007-008-082045-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
315 PM CDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND
NORTHEASTERN WEST CARROLL PARISHES UNTIL 345 PM CDT...
At 314 PM CDT, Meteorologists were tracking a strong thunderstorm
over Jones, or 7 miles south of Wilmot, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Wilmot around 340 PM CDT.
Parkdale around 345 PM CDT.
Other locations impacted by this storm include Kilbourne and Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9176 3313 9124 3295 9129 3285 9147
3292 9183
TIME...MOT...LOC 2014Z 219DEG 14KT 3296 9162
NFSpecial weather statement, Sep 8, 3:19 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CDT SAT SEP 8 2018
MSZ047-082045-
Warren MS-
319 PM CDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY UNTIL 345
PM CDT...
At 319 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Vicksburg to Yokena. Movement was
east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Vicksburg around 325 PM CDT.
Redwood around 335 PM CDT.
Bovina and Flowers around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3229 9094 3236 9087 3237 9087 3234 9091
3235 9093 3244 9092 3244 9086 3250 9086
3251 9064 3234 9065 3235 9069 3234 9071
3230 9070 3226 9073 3225 9072 3221 9074
3218 9079 3216 9077 3217 9095
TIME...MOT...LOC 2019Z 285DEG 10KT 3240 9089 3217 9092
NFSpecial weather statement, Sep 8, 3:47 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 PM CDT SAT SEP 8 2018
MSZ034-082115-
Washington MS-
347 PM CDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY UNTIL
415 PM CDT...
At 347 PM CDT, Meteorologists were tracking a strong thunderstorm
over Wayside, or over Avon, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Leland around 415 PM CDT.
Other locations impacted by this storm include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3325 9075 3318 9106 3321 9109 3325 9105
3328 9105 3329 9107 3324 9110 3327 9113
3328 9112 3330 9114 3332 9114 3352 9097
TIME...MOT...LOC 2047Z 242DEG 18KT 3327 9104
NFSpecial weather statement, Sep 8, 4:05 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Jackson MS 405 PM CDT SAT SEP 8 2018 MSZ035-036-042-082145- Humphreys MS-Yazoo MS-Holmes MS- 405 PM CDT SAT SEP 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOLMES... NORTHWESTERN YAZOO AND SOUTHEASTERN HUMPHREYS COUNTIES UNTIL 445 PM CDT... At 404 PM CDT, Meteorologists were tracking a strong thunderstorm near Yazoo City, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Yazoo City around 410 PM CDT. Thornton and Tolarville around 445 PM CDT. Other locations impacted by this storm include Eden, Silver City and Louise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3278 9044 3292 9065 3321 9048 3300 9011 TIME...MOT...LOC 2104Z 219DEG 21KT 3290 9051 NF
Special weather statement, Sep 8, 4:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT SAT SEP 8 2018
ARZ075-MSZ018-019-025-034-035-082215-
Chicot AR-Washington MS-Humphreys MS-Leflore MS-Sunflower MS-
Bolivar MS-
425 PM CDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...SOUTHERN
SUNFLOWER...SOUTHERN LEFLORE...NORTHERN WASHINGTON...NORTHERN
HUMPHREYS AND SOUTHERN BOLIVAR COUNTIES UNTIL 515 PM CDT...
At 424 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles south of Arkansas City to
Inverness. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Inverness and Isola around 430 PM CDT.
Indianola and Lamont around 440 PM CDT.
Moorhead around 445 PM CDT.
Scott around 450 PM CDT.
Sunflower around 455 PM CDT.
Benoit around 500 PM CDT.
Itta Bena around 505 PM CDT.
Other locations impacted by these storms include Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3356 9015 3324 9042 3327 9073 3350 9146
3356 9145 3354 9135 3352 9135 3353 9133
3352 9132 3352 9125 3356 9124 3360 9113
3362 9113 3367 9123 3370 9121 3366 9109
3368 9103 3370 9104 3374 9115 3375 9114
TIME...MOT...LOC 2124Z 215DEG 23KT 3350 9124 3333 9059
NFSpecial weather statement, Sep 8, 4:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
439 PM CDT SAT SEP 8 2018
LAZ026-082230-
Concordia LA-
439 PM CDT SAT SEP 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH
UNTIL 530 PM CDT...
At 438 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ferriday, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Frogmore around 500 PM CDT.
Ferriday and West Ferriday around 530 PM CDT.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3167 9167 3165 9150 3163 9152 3161 9152
3159 9149 3159 9144 3154 9146 3153 9148
3153 9151 3152 9152 3150 9151 3147 9152
3151 9173
TIME...MOT...LOC 2138Z 198DEG 5KT 3154 9158
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:47 PM CDT | Flash Flood Watch | JAN | Carroll | 23 hr |
| Sep 7, 8:06 PM CDT | Flash Flood Warning | JAN | Carroll | 43 hr |
| Sep 8, 3:19 PM CDT | Special Weather Statement | JAN | Warren | 26 min |
| Sep 8, 3:47 PM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Sep 8, 4:05 PM CDT | Special Weather Statement | JAN | Humphreys | 40 min |
| Sep 8, 4:25 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 50 min |
| Sep 8, 4:43 PM CDT | Special Weather Statement | JAN | Carroll, Holmes | 32 min |
| Sep 8, 5:14 PM CDT | Special Weather Statement | JAN | Carroll, Leflore, Sunflower | 46 min |
| Sep 8, 2:10 PM CDT | Special Weather Statement | JAN | Richland | 35 min |
| Sep 8, 3:15 PM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.